MAUDE Adverse Event Report: COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32724
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified procedure using a ntrap stone entrapment and extraction device, the basket wire broke.While in the operating room with the patient prepped, the user checked the device and discovered the basket wire was broken.There was no use of the device on the patient.The procedure was completed by using another device.It was reported the patient did not experience any adverse effects due to the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted that basket wires were broken.The points of separation of the broken wires were found to have a melted appearance.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿ users should be familiar with and experienced in urological endoscopic surgery.¿ assess calculi or other foreign bodies prior to instrument deployment to ensure that object is not too large to be removed through the anatomy.¿ if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Do not exert excessive force on the device.¿ due to the asymmetric nature of the ntrap, do not torque or rotate the device in vivo.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have broken basket wires.Under magnification, the broken ends of the wires were discolored and had a melted appearance.The visual inspection of the wires found damage consistent with exposure to a laser.The information provided by the user stated the issue was discovered before use, which would preclude laser exposure as the cause of the broken wires.There was not enough evidence available to determine a cause for the issue.Cook could not establish a definitive cause for this complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 09dec2019.

Brand Name
NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9437733
Report Number1820334-2019-03042
Device Sequence Number11437171
Product Code FFL
UDI-Device Identifier00827002327245
UDI-Public(01)00827002327245(17)220806(10)9930403
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG32724
Device Catalogue NumberNTP-028145
Device Lot Number9930403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1